MAUDE Adverse Event Report: Ethicon Inc. PROLENE; Sutures - Non-Absorbable

Ethicon Inc. PROLENE; Sutures - Non-Absorbable
Catalog Number EP8766H
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.A nurse confirmed that the suture was frayed after opening the package.This event was found before use.It was not a control release needle.Another product was used to complete the case.There were no adverse consequences to the patient.The product was returned for evaluation, and a foreign matter was identified during the investigation of the sample received.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigation summary.The product was returned to eth for evaluation.Visual inspection revealed one labeled winding former with a needle suture combination outside the foil packet was received for analysis.Product code ep8766.During the initial inspection of the returned sample, a dented and broken suture was observed.The needle-suture combination was dispensed from the winding former and examined; no damage or defects were identified.It was further determined that the damaged suture fragment was not part of the needle-suture combination contained within the winding former.Therefore, the fragment was identified as foreign material.Based on the information currently available, a foreign matter was identified during the investigation of the sample received.This product issue will be addressed through eth quality system.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.

Brand Name
PROLENE
Common Device Name
Sutures - Non-Absorbable
Manufacturer (Section D)
Ethicon Inc.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
Ethicon Inc.-San Lorenzo PR
road 183, km 8.3
san lorenzo PR 00754
PR   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
+1(303)552-6892
MDR Report Key50888929
Report Number2210968-2026-09623
Device Sequence Number16141017
Product Code GAW
UDI-Device Identifier10705031212435
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEP8766H
Device Lot Number102A63
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/12/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2026
Initial Report FDA Received Date09/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown